Dieting with Obstacles - synthroid?




View Full Version : synthroid?


andreaphilip3
10-07-2005, 08:19 PM
hasanyone had insomnia w .25mg of synthroid?


happydaisy
10-07-2005, 11:27 PM
I've never had that problem. (I'm on .75) Do you take it in the morning? They say that that is when your bodies largest natural release would occur. I try to take it before I work out, then shower, then eat. Any other new meds you're taking that could be causing this?

GonnaLooseitagain
10-07-2005, 11:43 PM
I take .125 and I also take mine in the morning right when I get up. You may want to try that.. I used to take it at night, but I guess I am always tired anyways so I never noticed it keeping me up...but try taking it right when you get up and 30-60 minutes before eating.


happy2bme
10-08-2005, 12:45 AM
My doctor just put me back on Synthroid again. He said to take it first thing in the morning on an empty stomach. Wait about an hour before eating. If you take calcium supplements, switch those to the evening. He did say they recommend taking it in the morning as it can cause insomnia in some people if taken at night.

andreaphilip3
10-08-2005, 11:57 AM
thanks guys,
unfortunately i do take it upon rising. i did some research and thats a side effect.

MichelleRae
10-10-2005, 04:13 PM
I never had a problem with insomnia when I was on synthroid but I am now taking Armour thyroid and not having a problem at all with it either.

andreaphilip3
10-10-2005, 04:27 PM
sounds like you guys are so lucky! if it doesnt stop soon, im calling the dr. not only do i have trouble getting to sleep i have trouble stasying asleep since starting it.

flower
10-10-2005, 04:49 PM
I am on 88mcg. I never had that side effect, but it effects everyone differently. Hope you get it figured out soon.

andreaphilip3
10-10-2005, 06:46 PM
thanks me too!

happy2bme
10-10-2005, 10:28 PM
I had been taking Synthroid for 9 years. Towards the end of that stint, I was having difficulty sleeping and felt that was just one of many symptoms that the drug just wasn't doing it's job. Didn't matter if I slept 3 hours or 13, I never felt rested when I woke up. I also remember being dog tired, could barely keep my eyes open and then once I put my head on the pillow - wide awake. I changed endochronologists and the first thing they wanted to test me for was sleep apnea.

I asked him to switch me from Synthroid to Armour thyroid (based on some information I actually found here at 3FC) and I was pleased to find that the sleep problems stopped after about 2 weeks on Armour. Just recently went back to Synthroid - new doc said they have changed their thinking about dosages and I was probably not on a high enough dose to be effective.

Andrea - are you doing anything differently at night? Caffeine, late evening exercise, going to bed rehashing the day and keeping yourself awake?

QuilterInVA
10-11-2005, 03:33 PM
That's a very small dosage, the smallest if I remember correctly. I'm on 300 mcg - the highest. Never had insominia. What is your TSH?

andreaphilip3
10-11-2005, 10:14 PM
thanks guys...
nope nothin diff been on the syn for about a week. i did sleep much better the last 2 nights so im hoping my body will adjust. the rerason im on a low dose is b/c the dam blood tests keep coming back neg and ive had full tests performed more than ppl change underwear! honestly i think only reason pcp gave it to me is to shut me up and from a medical standpoint she knows that if nothing else itll keep the goiter i have from growing.

mrs.e333
10-31-2005, 01:37 PM
Hi.I am new to the board.I was just reading about some of your problems sleeping.I take synthriod 5omcg. I have trouble getting to sleep.I was reading happy2bme,s post and she sounded just like me,feeling tired but when I get to bed I feel completely awake.My Dr. didn,t tell me that was a problem with synthroid.I think I,ll be having a talk with him.mrs.e333

Sheila53
11-06-2005, 08:58 PM
I've been taking synthetic thyroid for over 30 years, and although I've never had a problem with insomnia, I now have a problem with osteoporosis. Because I don't have risk factors (not thin, not small-framed, no family history, etc.), my doctor believes that the thyroid could have been a factor. It's something you might want to talk to your doctors about, especially if you take high levels. My sister's doctor lowered her level as low as possible to still remain effective to hopefully avoid the osteoporosis problem.

Ari
11-09-2005, 01:05 AM
I just started on synthroid a few weeks ago. I also had trouble sleeping the first few days, but my body adjusted. My doctor gave me a few days of Lunesta to help me get some rest. I've been on synthroid 3 weeks now and I'm sleeping better than I did before I was on thyroid meds.

marbear
11-09-2005, 11:00 AM
well, this is off topic slightly, but my husband is on synthroid (has been for over a year). he has only gotten bloodwork one time in that stint...is that normal?

Mary

QuilterInVA
11-09-2005, 05:33 PM
No. He should be retested every 3-6 months. If dosage is adjusted, he should be retested in 6 weeks to be sure it is now correct.

djmommy
11-14-2005, 10:35 PM
I also have been on syn for 3 yrs . Never had that problem. It sounds like it needs to work its way into your system. In six weeks I bet if it still happens they will up your meds. I am on 150, down from 175. I finally feel great. Hang in there it does take time.

upswife
11-15-2005, 02:41 PM
I take mine on an empty stomache first thing in the morning. According to the directions you should take it at least 1 hour before you eat or 2-3 hours after eating. If you need more information look up the site about synthroid. It has a ton of info.

upswife
11-15-2005, 02:44 PM
he has only gotten bloodwork one time in that stint...is that normal?


No he should have the blood work done again. Especially after a year he needs his levels checked again. It should have been done after he had been on it for a couple of months to make sure it was in the correct range.